MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO .IMPRESS®.NON-BRAIDED.CATHETER; .PERIPHERAL CATHETERS

MERIT MEDICAL SYSTEMS MEXICO .IMPRESS®.NON-BRAIDED.CATHETER; .PERIPHERAL CATHETERS
Catalog Number 465356SHP-NB/A
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during an ao run-off procedure in radiology department, the catheter tip detached within the patient.The physician had acquired retrograde right femoral artery access and had negotiated the patient's ilio-femoral conduit placing a stiff supra core.035 guide wire and the 4f pigtail catheter just inferior to the renal arteries within the ao for imaging and masking of the bilateral arterial conduit of the patient's lower periphery.While attempting to remove the catheter over the guidewire, a quick tug was executed by the physician.This is when the tip detached but remained on the guidewire within a calcified and diseased common iliac artery.The foreign body was pulled back to the primary access site along with the access guidewire.Due to the possible ifb migration, a secondary access point from the left femoral artery was successfully acquired.The physician used a vascular snare device to successfully externalize the foreign body from the patient's secondary access site, liberating the vessel.The patient tolerated the procedure well with no additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A supplemental report will be submitted once the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed, and the root cause is attributed to a weak fuse joint related to the manufacturing process.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
.IMPRESS®.NON-BRAIDED.CATHETER
Common Device Name
.PERIPHERAL CATHETERS
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
bryson heaton bsn.rn
1600 merit pkwy
south jordan, UT 84095
8012531600
MDR Report Key18607560
Report Number3011642792-2024-00009
Device Sequence Number11474396
Product Code DQO
UDI-Device Identifier00884450687567
UDI-Public884450687567
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2026
Device Catalogue Number465356SHP-NB/A
Device Lot NumberI2703470
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown